



ASIA PACIFIC REGIONAL BIG 6 SUMMIT 2023 15th – 18th JUNE '23 MALAYSIA

Asia-Pacific Regional Big 6 Summit 2023

Concept Note

Asia-Pacific Regional Big 6 Summit 2023

Concept Note

Background:

Following the implementation of the World Non-Formal Education Forum in 2019, the Rio Declaration on Non-Formal Education was launched with a call to action to strengthen youth and volunteer organisations, with regards to the impacts of non-formal education and partnerships among academic institutions and youth organisations. The Summit will expand and carry the resolutions of the Rio Declaration on Non-Formal Education to the Asia Pacific Regional level and also the national level in Malaysia. The main mission of the Summit is for the Big 6 Youth Organisations to investigate and explore how they can collaborate in a cooperative project on the subject of the sustainable development goals within the next 3 years.

Programme Targets:

The Asia Pacific Regional Big 6 Summit 2023 targets **200 participants** from the Big 6 Youth Organisations. The Big 6 Youth Organisations are an alliance of leading international youth-serving organizations, that have contributed to the empowerment of more than one billion young people during the last century.

Programme Impact and Justification:





Justification 1: Pioneer Programme in the Asia Pacific

This Summit will be Scouting in the Asia Pacific's maiden attempt in gathering young people from the Big 6 Youth Organisations in the region.

Justification 2: The Youth Gathering to Attend!

This Summit will gather young leaders and the leading figures of the Big 6 to exchange ideas and expertise.

Justification 3: Promising Collaboration Opportunities

This Summit will be the stepping stone to many collaborations among the Big 6, as well as other local youth and volunteer organisations, for the next 3 years.

Programme Timeline:

Phase 1

Nov '22 - June '23 APR Big 6 Summit 2023 Implementation

Phase 3

Jan '24 - Dec '24
Implementation of 1
regional Big 6 project

Phase 2

June '23 - December '23
Planning of regional Big 6
Project



Phase 4

Jan '25 - Dec '25
Implementation of 1 Big 6
project with external
partners

Proposed Agenda

Time	14 June 2023	15 June 2023	16 June 2023	17 June 2023	18 June 2023	19 June 2023
07:00 - 08:00 60 minutes		Breakfast • Assembly Crystal Crown Ballroom • Networking • Announcements				
08:00 – 09:00 60 minutes		OPENING CEREMONY	Lab Session 1: "Gathering Ideas"		Preparations for Final Presentation	Departures
09:00 – 10:00 60 minutes		Best-Practices Sharing 1 WAGGGS	Lab Session 2: "Who We Need and What We Need"		Presentation of Concept Note to the Big 6 Organisations	Departures
10:00 - 10:30 30 minutes		Break for Refreshment		Educational Tour	Break for Refreshment	
10:30 – 11:30 60 minutes		Best-Practices Sharing 2 YWCA	Lab Session 3 "Methods to Measure the Impact"		Presentation of Concept Note to the Big 6 Organisations	
11: <mark>30 - 12:30</mark> 60 minutes		Best-Practices Sharing 3 DoE	Lab Session 4: "Designing the Timeline"		Recommendations Evaluation Open Forum	
12:30 – 14:00 90 minutes	LUNCH • PRAYER					
14:00 - 15:00 60 minutes		Workshop on SDGs and Agenda 2030	Lab Session 5: "Designing the Concept Skeleton"		CLOSING CEREMONY	
15:00 - 16:00 60 minutes		Best-Practices Sharing 4 WOSM	Gallery Walk Session	Educational Tour	Departures	
16:00 - 16:30 30 minutes		Break for Refreshment			Break for Refreshment	
16:30 - 17:30 60 minutes	YE Sub- Committee Meeting	Best-Practices Sharing 5 IFRC	Lab Session 6: Finalising the Concept Note			
17:30 – 18:00 30 minutes		Best-Practices Sharing 6 YMCA	Reflection Session	Rest / Break		
19:00 - 21:00 120 minutes	Dinner	Dinner	Dinner	International Night Dinner	Dinner	
21:00 - 23:00 120 minutes	Staff Meeting	Staff Meeting	Staff Meeting	Staff Meeting	Staff Meeting	

Programme Key Elements



Sharing of Best Practices

- by the Big 6 Youth Organisations, as an opportunity to exchange ideas and expertise.



Lab Sessions

- involving group discussions, in an effort to design and plan a collaborative project that can be implemented in the next 3 years.



Memorandum of Agreement

- among the Big 6 Youth Organisations leading figures, to demonstrate their commitment to implementing a collaborative project presented in the APR Big 6 Summit, within 3 years.

Projected Impact to Target Group

Keynote Speeches, Best Practices Sharing, SDGs Workshop, Educational Tour

200 participants will be inspired and develop competencies to implement a collaborative project.

Within 3 years, participants will bring this impact back to their respective youth organisations, expanding the impacts thousands more of young people.

6 Lab Sessions conducted by a Subject-Matter Expert.

200 participants explore, investigate and establish how they will cooperate in a collaborative project.

Within 3 years, this system will be adopted and implemented at the national levels, and more national, local projects involving the Big 6 will be implemented.

APR Big 6 Summit 2023, Memorandum of Agreement

The Big 6 Youth Organisations demonstrate their commitment to a collaborative project in 2024.

Within 3 years, this MOA will be localised to the national and state levels, involving more organisations outside the Big 6 too.

Summary

The Asia-Pacific Regional Big 6 Summit 2023 will be the first step in the implementation of various collaborative projects among the Big 6 Youth Organisations in the Asia Pacific Region; and it's impacts are projected to even reach the national, state and grassroots levels. Ideally, the Asia Pacific Regional Big 6 Summit 2023 will lead to the recognition of non-formal education and its significant role in equipping young people with competencies to contribute to the resolution of issues in their local and global communities.

Event Basic Information

Date:

15 – 18 June 2023 (Thursday - Sunday). Summit participants are requested to arrive on 14 June 2023 and may leave starting in the evening of 18 June 2023.

Venue:

Kuala Lumpur, Malaysia. The exact venue to be announced later. Participants should plan to arrive at Kuala Lumpur International Airport (KUL).

Eligibility:

Key Leaders of any level either full-time executives (paid Staff) or volunteers responsible or in charge of Youth Programme; and/or young people between the age of 18 to 26 that have actively been involved with community projects and work related to the sustainable development goals.

Registration Fee:

US\$250.00 per participant to cover inland transportation, meals, accommodation for the forum duration, forum kit, documents, and souvenirs.

Accommodation:

Accommodation of summit participants will be taken care of from the night of 14 June 2023 until noon of 18 June 2023 noon (5 nights) and any extra nights will be at the cost of the participant/s. Participants will be accommodated in a room sharing basis.

Meals shall be provided to participants from dinner of 14 June 2023 until breakfast of 18 June 2023. Those who have any special food requirements may please indicate in the reply slip.

Working Language:

The working language of the summit will be English. Selected participants should be able to understand and take an active part in discussions in English. The medium of instructions and inputs will also be in English.

For more information on the Summit, please contact:

Mr. Syd Castillo

Director, Educational Methods World Scout Bureau/Asia-Pacific Support Centre E-mail: syd@scout.org